Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Large components of principal series
and characteristic cycles


Author: Jen-Tseh Chang
Journal: Proc. Amer. Math. Soc. 127 (1999), 3367-3373
MSC (1991): Primary 22E46
DOI: https://doi.org/10.1090/S0002-9939-99-04869-8
Published electronically: May 4, 1999
MathSciNet review: 1605932
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a semisimple quasi-split real linear group which is also maximal in Kostant's sense, a theorem of Vogan asserts that there is a unique composition factor that is large in any principal series. We give a proof of this theorem using results of Schmid and Vilonen that establish a conjecture of Barbasch and Vogan about characteristic cycles. As a byproduct, we obtain some information about the characteristic cycles of the localized $K$-equivariant sheaves of these principal series.


References [Enhancements On Off] (What's this?)

  • 1. J.-T. Chang, Asymptotics and characteristic cycles for representations of complex groups, Compo. Math. 88 (1993), 265-283. MR 94i:22031
  • 2. M. Kashiwara and P. Schapira, Sheaves on Manifolds, Springer-Verlag, 1990. MR 92a:58132
  • 3. M. Kashiwara and W. Schmid, Equivariant derived category and representations of semisimple Lie groups, preprint, 1994.
  • 4. B. Kostant, The principal three dimensional subgroup and the Betti numbers of a complex simple Lie group, Amer. J. Math. 81 (1959), 973-1032.MR 22:5693
  • 5. B. Kostant, On Whittaker vectors and representation theory, Invent. Math. 48 (1978), 101-184. MR 80b:22020
  • 6. B. Kostant and S. Rallis, Orbits and representations associated with symmetric spaces, Amer. J. Math. 93 (1971), 753-809. MR 47:399
  • 7. T. Matsuki, Orbits on affine symmetric spaces under the action of parabolic subgroups, Hiroshima Math. J. 12 (1982), 307-320. MR 83k:53072
  • 8. W. Schmid and K. Vilonen, Characters, characteristic cycles, and nilpotent orbits, Geometry, Topology and Physics for Raoul Bott, International Press, 1995, pp. 329-340. MR 96g:22021
  • 9. W. Schmid and K. Vilonen, Characteristic cycles of constructible sheaves, Invent. Math. 124 (1996), 451-502. MR 96k:32016
  • 10. J. Sekiguchi, Remarks on nilpotent orbits of a symmetric pair, J. Math. Soc. Japan 39 (1987), 127-138. MR 88g:53053
  • 11. D. Vogan Jr., Gelfand-Kirillov dimension for Harish-Chandra modules, Invent. Math. 48 (1978), 75-98. MR 58:22205

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 22E46

Retrieve articles in all journals with MSC (1991): 22E46


Additional Information

Jen-Tseh Chang
Affiliation: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078-0613
Email: changj@math.okstate.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04869-8
Received by editor(s): January 22, 1997
Received by editor(s) in revised form: January 21, 1998
Published electronically: May 4, 1999
Additional Notes: We thank J. Cogdell for bringing us into this particular subject, and the referee for helpful suggestions. This research was supported in part by an Arts and Sciences Summer Research grant in 1996 from the Oklahoma State University.
Communicated by: Roe W. Goodman
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society